Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Pigmented Purpuric Dermatosis-like Reaction to Topical Fluorouracil

Pigmented Purpuric Dermatosis-like Reaction to Topical Fluorouracil Abstract To the Editor.— The pigmented purpuric dermatoses (PPDs) are well-known cutaneous manifestations of a benign capillaritis. Progressive pigmentary dermatosis (Schamberg's disease) is the most common of several clinical variants and typically manifests with irregular-to-nummular red-brown, pigmented telangiectatic patches or macules usually situated on theFig 1.—Patient's leg showing irregular, pigmented, purpuric patches surrounding crusted lesions of Bowen's disease. lower extremities.1 To our knowledge, reports of a similar clinical picture secondary to the use of topical medication have not appeared in the literature and are not mentioned in pharmaceutical product information for topical fluorouracil. Report of a Case.— A 52-year-old woman, otherwise in good health, was treated with topical fluorouracil solution for several biopsy-proved bowenoid actinic keratoses on the lower part of her legs. History was negative for pigmented purpuric lesions, venous insufficiency of the lower extremities, or the previous topical use of fluorouracil.Application of 5% fluorouracil solution with References 1. Champion RH, Purpura RA, Wilkinson DS (eds): Textbook of Dermatology , ed 3. Philadelphia, FA Davis Co, 1979, pp 987-990. 2. Levantine A, Almeyda J: Cutaneous reactions to cytostatic agents . Br J Dermatol 1974;90:239-241.Crossref 3. Nixon DW, Carruthers A, Brown TH, et al: Dermatologic changes after systemic cancer therapy . Cutis 1981;27:181-193. 4. Madden S, Pirozzi D, York RM, et al: Therapeutic agents of special interest to dermatologists , in Madden S, Carruthers A (eds): Current Dermatologic Therapy . Philadelphia, WB Saunders Co, 1982, pp 559-560. http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Dermatology American Medical Association

Pigmented Purpuric Dermatosis-like Reaction to Topical Fluorouracil

Archives of Dermatology , Volume 119 (11) – Nov 1, 1983

Loading next page...
 
/lp/american-medical-association/pigmented-purpuric-dermatosis-like-reaction-to-topical-fluorouracil-YEqN6ZA0Pj
Publisher
American Medical Association
Copyright
Copyright © 1983 American Medical Association. All Rights Reserved.
ISSN
0003-987X
eISSN
1538-3652
DOI
10.1001/archderm.1983.01650350003004
Publisher site
See Article on Publisher Site

Abstract

Abstract To the Editor.— The pigmented purpuric dermatoses (PPDs) are well-known cutaneous manifestations of a benign capillaritis. Progressive pigmentary dermatosis (Schamberg's disease) is the most common of several clinical variants and typically manifests with irregular-to-nummular red-brown, pigmented telangiectatic patches or macules usually situated on theFig 1.—Patient's leg showing irregular, pigmented, purpuric patches surrounding crusted lesions of Bowen's disease. lower extremities.1 To our knowledge, reports of a similar clinical picture secondary to the use of topical medication have not appeared in the literature and are not mentioned in pharmaceutical product information for topical fluorouracil. Report of a Case.— A 52-year-old woman, otherwise in good health, was treated with topical fluorouracil solution for several biopsy-proved bowenoid actinic keratoses on the lower part of her legs. History was negative for pigmented purpuric lesions, venous insufficiency of the lower extremities, or the previous topical use of fluorouracil.Application of 5% fluorouracil solution with References 1. Champion RH, Purpura RA, Wilkinson DS (eds): Textbook of Dermatology , ed 3. Philadelphia, FA Davis Co, 1979, pp 987-990. 2. Levantine A, Almeyda J: Cutaneous reactions to cytostatic agents . Br J Dermatol 1974;90:239-241.Crossref 3. Nixon DW, Carruthers A, Brown TH, et al: Dermatologic changes after systemic cancer therapy . Cutis 1981;27:181-193. 4. Madden S, Pirozzi D, York RM, et al: Therapeutic agents of special interest to dermatologists , in Madden S, Carruthers A (eds): Current Dermatologic Therapy . Philadelphia, WB Saunders Co, 1982, pp 559-560.

Journal

Archives of DermatologyAmerican Medical Association

Published: Nov 1, 1983

References